Alert archive / Washington / High Wind Warnings in 2006

High Wind Warning 4, NWS Seattle, WA

January 31, 2006San Juan County, Washington

NWS Seattle, WA issued this high wind warning at Jan 31, 2006, 3:47 PM PST for San Juan County, Washington. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 31, 2006, 3:47 PM PST (23:47 UTC)
Expired
Feb 1, 2006, 7:00 AM PST
In force
15 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 23:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 12:00Z, 11.8 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 12:00Z on 2006-01-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 12:00Z on 2006-01-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
619 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 312347
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
347 PM PST TUE JAN 31 2006

WAZ001-002-005-009-015-010500-
/O.NEW.KSEW.HW.W.0004.060131T2347Z-060201T0500Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-NORTHWEST INTERIOR-
ADMIRALTY INLET AREA-NORTH COAST-
347 PM PST TUE JAN 31 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING. 

STRONG SOUTH AND SOUTHEAST WINDS IN ADVANCE OF A STRONG COLD FRONT
WILL BLOW AT 30 TO 40 MPH WITH GUSTS TO 60 MPH. WINDY CONDITIONS
WILL CONTINUE BEHIND THE COLD FRONT LATE THIS EVENING...BUT THE
POTENTIAL FOR WIND DAMAGE WILL SUBSIDE AFTER 900 PM.

AT 300 PM...DESTRUCTION ISLAND...JUST OFF THE NORTH WASHINGTON
COAST...REPORTED SUSTAINED WINDS OF 57 MPH WITH GUSTS TO 66 MPH.
ALSO AT 300 PM...THE REPORTING STATION IN HARO STRAIT...LOCATED
JUST WEST OF THE SAN JUAN ISLANDS...REPORTED SUSTAINED WINDS OF 49
MPH AND GUSTS TO 61 MPH.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

HANER

WEATHER.GOV/SEATTLE
5 follow-up statements
000 
WWUS76 KSEW 010155
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
555 PM PST TUE JAN 31 2006

WAZ011-010500-
/O.EXA.KSEW.HW.W.0004.000000T0000Z-060201T0500Z/
SOUTHWEST INTERIOR-
555 PM PST TUE JAN 31 2006

...HIGH WIND WARNING IN EFFECT UNTIL 9 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PST THIS EVENING FOR THE
AREA AROUND LAKE LAWRENCE AND YELM IN THURSTON COUNTY.

A SPOTTER IN THE LAKE LAWRENCE AREA REPORTED SUSTAINED WINDS OF
44 MPH WITH GUSTS TO 64 MPH. THE SPOTTER ALSO REPORTED POWER
OUTAGES AND SEVERAL TREES DOWN IN THE AREA.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ001-002-005-009-015-010500-
/O.CON.KSEW.HW.W.0004.000000T0000Z-060201T0500Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-NORTHWEST INTERIOR-
ADMIRALTY INLET AREA-NORTH COAST-
555 PM PST TUE JAN 31 2006

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS
EVENING. 

STRONG SOUTH AND SOUTHEAST WINDS IN ADVANCE OF A STRONG COLD
FRONT WILL BLOW AT 35 TO 45 MPH WITH GUSTS TO NEAR 65 MPH. WINDY
CONDITIONS WILL CONTINUE BEHIND THE COLD FRONT LATE THIS
EVENING...BUT THE POTENTIAL FOR WIND DAMAGE WILL SUBSIDE AFTER 900
PM.

AT 500 PM...DESTRUCTION ISLAND...JUST OFF THE NORTH WASHINGTON
COAST...REPORTED SUSTAINED WINDS OF 54 MPH. ALSO AT 500 PM...THE
REPORTING STATION IN HARO STRAIT...LOCATED JUST WEST OF THE SAN
JUAN ISLANDS...REPORTED SUSTAINED WINDS OF 52 MPH AND GUSTS TO 67
MPH.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$
000 
WWUS76 KSEW 010504
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
904 PM PST TUE JAN 31 2006

WAZ011-010615-
/O.CAN.KSEW.HW.W.0004.000000T0000Z-060201T0500Z/
SOUTHWEST INTERIOR-
904 PM PST TUE JAN 31 2006

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WARNING FOR THE LAKE LAWRENCE AND YELM ARE OF THURSTON
COUNTY. SOUTH WINDS OF 20 TO 30 MPH CAN BE EXPECTED THE REST OF TONIGHT
BUT HIGH WIND CRITERIA IS NO LONGER EXPECTED.

$$

WAZ016-011000-
/O.EXB.KSEW.HW.W.0004.000000T0000Z-060201T1000Z/
CENTRAL COAST-
904 PM PST TUE JAN 31 2006

...HIGH WIND WARNING IN EFFECT UNTIL 2 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 2 AM PST WEDNESDAY. 

STRONG SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE
OCCURRING AS A STRONG SURFACE LOW MOVES NORTH OF WASHINGTON. WINDY
CONDITIONS ARE EXPECTED TO SUBSIDE TO BELOW HIGH WIND CRITERIA BY
2 AM. 

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

WAZ001-002-005-009-015-011000-
/O.EXT.KSEW.HW.W.0004.000000T0000Z-060201T1000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-NORTHWEST INTERIOR-
ADMIRALTY INLET AREA-NORTH COAST-
904 PM PST TUE JAN 31 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 2 AM PST WEDNESDAY. 

STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE
OCCURRING AS A STRONG SURFACE LOW MOVES NORTH OF WASHINGTON. WINDY
CONDITIONS WILL SUBSIDE TO BELOW HIGH WIND CRITERIA BY 2 AM.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$
000 
WWUS76 KSEW 010958
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
158 AM PST WED FEB 1 2006

WAZ001-002-005-009-011100-
/O.CAN.KSEW.HW.W.0004.000000T0000Z-060201T1000Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-NORTHWEST INTERIOR-
ADMIRALTY INLET AREA-
158 AM PST WED FEB 1 2006

...HIGH WIND WARNING IS CANCELLED...

THE WIND WARNING FOR THE NORTHWEST INTERIOR HAS BEEN ALLOWED TO
EXPIRE AT 2 AM. THE THREAT OF WIDESPREAD DAMAGING WINDS HAS
DIMINISHED SIGNIFICANTLY. HOWEVER...WITH THE STORM SYSTEM ONLY
SLOWLY PULLING AWAY FROM THE REGION...WINDS WILL REMAIN GUSTY
THROUGH THE MORNING HOURS. THIS WILL ESPECIALLY BE THE CASE IN THE
IMMEDIATE VICINITY OF HEAVY SHOWERS. 

$$

WAZ015-016-011500-
/O.EXT.KSEW.HW.W.0004.000000T0000Z-060201T1500Z/
NORTH COAST-CENTRAL COAST-
158 AM PST WED FEB 1 2006

...HIGH WIND WARNING NOW IN EFFECT UNTIL 7 AM PST THIS MORNING...

STRONG SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH
CONTINUE TO OCCUR AS A STRONG SURFACE LOW REMAINS NORTH OF
WASHINGTON. THE STRONGEST WINDS WILL BE NEAR THE NORTH COAST WHERE
WIND EQUIPMENT IS STILL INDICATING THAT SUSTAINED WINDS REMAIN
ABOVE 40 MPH WITH GUSTS OVER 60 MPH. WINDY CONDITIONS ARE
EXPECTED TO SUBSIDE TO BELOW HIGH WIND CRITERIA BY AROUND 7 AM.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

CERNIGLIA
000 
WWUS76 KSEW 011447
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
647 AM PST WED FEB 1 2006

WAZ015-016-011600-
/O.EXP.KSEW.HW.W.0004.000000T0000Z-060201T1500Z/
NORTH COAST-CENTRAL COAST-
647 AM PST WED FEB 1 2006

...HIGH WIND WARNING WILL EXPIRE AT 7 AM PST THIS MORNING...

AS THE PRESSURE GRADIENTS WEAKEN ACROSS THE REGION...THE WIND
ALONG THE WASHINGTON COAST CONTINUES TO WEAKEN. THEREFORE THE HIGH
WIND WARNING WILL BE ALLOWED TO EXPIRE. 

$$

CERNIGLIA
000 
WWUS76 KSEW 082018
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1218 PM PST WED MAR 8 2006

...VERY WINDY TODAY THROUGH THIS EVENING...

.A STRONG FRONT WILL APPROACH THE REGION TODAY...REACHING THE
COAST LATE THIS AFTERNOON AND MOVING EAST OF THE CASCADES EARLY
THIS EVENING. STRONG SOUTHERLY WINDS IN ADVANCE OF THIS FRONT
WILL CONTINUE THROUGH THE AFTERNOON. STRONG SOUTHWEST TO WEST
WINDS WILL FOLLOW THE FRONT DURING THE EVENING HOURS. WINDS WILL
EASE AFTER MIDNIGHT.

WAZ506-507-511-514>517-082130-
/O.CAN.KSEW.HW.A.0004.000000T0000Z-060309T0500Z/
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-HOOD CANAL AREA-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-
1218 PM PST WED MAR 8 2006

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WATCH. WINDS IN THESE AREAS WILL BE STRONG BUT ARE NOT
EXPECTED TO REACH HIGH WIND CRITERIA. HOWEVER...SOME TREES COULD
BLOW DOWN AND KNOCK SOME POWER LINES DOWN.

$$

WAZ001-503-510-090300-
/O.UPG.KSEW.HW.A.0004.000000T0000Z-060309T0500Z/
/O.NEW.KSEW.HW.W.0010.060308T2018Z-060309T0300Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-ADMIRALTY INLET AREA-
1218 PM PST WED MAR 8 2006

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 7 PM PST THIS EVENING. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

SOUTHEAST WINDS OF 40 MPH WITH GUSTS TO 60 MPH WILL OCCUR OVER THE
NEXT FEW HOURS AS A FRONT APPROACHES THE COAST AND MOVES INLAND.
THESE STRONG WINDS WILL LAST FROM ABOUT NOON TO ABOUT 4 PM TODAY.

IN ADDITION...WESTERLY WINDS DOWN THE STRAIT OF JUAN DE FUCA AFTER
FRONTAL PASSAGE COULD ALSO BRING WINDS OF 40 MPH GUSTING TO 60 MPH
TO THE WHIDBEY ISLAND AREA. THESE STRONG WINDS...AFFECTING THE
ADMIRALTY INLET AREA ONLY...WILL LAST FROM ABOUT 4 PM TO ABOUT 7
PM THIS EVENING.

HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME
STRUCTURES.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this high wind warning went out at Jan 31, 9:25 AM PST, 6 hours 22 minutes earlier.

Area forecast discussion, Jan 31, 9:25 AM PST, 6 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
925 AM PST TUE JAN 31 2006

.SYNOPSIS...STRONG JET STREAM WINDS WILL BRING ANOTHER WET AND WINDY
WEATHER SYSTEM ACROSS WESTERN WASHINGTON TODAY THROUGH TONIGHT.
SHOWERY WEATHER WILL THEN CONTINUE WEDNESDAY AND THURSDAY. A STRONG
STORM SYSTEM WILL MOVE TOWARD THE CANADIAN COAST ON FRIDAY NIGHT...
BRINGING ANOTHER PERIOD OF WET AND WINDY WEATHER TO WESTERN
WASHINGTON.

&&

.SHORT TERM...THE NEXT WEATHER SYSTEM TO IMPACT WRN WA IS NOW
GETTING SPUN UP OUT AROUND 49N/142W. THIS LOW PRESSURE CENTER IS
DEVELOPING IN THE FAVORED LEFT EXIT REGION OF A STRONG JET THAT
EXTENDS FROM THE SUBTROPICS OUT NEAR THE DATELINE INTO THE NE PAC.
AMSU PRECIPITABLE WATER (PW) IMAGERY SHOWS AN IMPRESSIVE AMOUNT OF
MOISTURE BEING DRAWN UP ALONG THIS JET. THERE IS A WIDE SWATH OF
1.25-1.50 PWS NEAR THE NOSE OF THE JET WITH PWS OF 1.8-2.0
FURTHER BACK ALONG THE JET NEAR 40N/150W. RADAR AND SURFACE
OBSERVATIONS SHOW RAIN IS ALREADY SPREADING ONTO THE WA COAST...AND
THIS WILL SPREAD INTO THE INTERIOR OF WRN WA BEFORE THE MORNING IS
OVER.

THE SURFACE LOW WILL CONTINUE TO STRENGTHEN AND SPIN UP THIS
AFTERNOON. THE 12Z GFS SHOWS IT REACHING THE QUEEN CHARLOTTES
TONIGHT AS A 970 MB LOW LATE THIS EVENING. THIS WILL BE FAVORABLE
FOR PRE-FRONTAL GALES IN SOUTHEAST-WIND PRONE LOCATIONS SUCH AS THE
COAST...THE ENTRANCES AND THE NORTH INTERIOR. LOOKS LIKE A SURGE OF
HIGH-END SMALL CRAFT WINDS THROUGH THE CHEHALIS GAP AND INTO PUGET
SOUND OVERNIGHT BEHIND THE FRONT THAT MOVES ONSHORE.

FOLLOWING THIS WEATHER SYSTEM...THE AXIS OF THE POLAR JET SHIFTS
SOUTH INTO ORE...LEAVING US ON THE COLDER AND MORE UNSTABLE SIDE.
WED AND THU JUST LOOK SHOWERY GIVEN SEVERAL QUICK-MOVING BUT WEAK
SHORTWAVES ENHANCING LIFT IN THE UNSTABLE REGIME.   HANER

.LONG TERM...FROM PREVIOUS DISCUSSION...JUST IN CASE YOU HAVENT HAD
ENOUGH...LOOKS LIKE WE HAVE ONE MORE SIGNIFICANT STORM HEADED THIS
WAY FOR THE WEEKEND. WARM FRONTAL RAINS ARE FORECAST TO SPREAD
ACROSS THE AREA FRI WITH FREEZING LEVELS JUMPING UP AS A DEEP LOW
APPROACHES THE REGION. MODELS HAVE BEEN INDICATING THIS LOW (IN THE
975-980 MB RANGE) WILL MOVE SW TO NE...PASSING OVER CENTRAL TO
POSSIBLY SOUTHERN VANCOUVER ISLAND. SO RAIN NOT THE ONLY THREAT WITH
THIS STORM AS CURRENT PROJECTIONS INDICATED THIS COULD BE A STRONG
WIND PRODUCER. A LOT CAN HAPPEN WITH THE DETAILS WITH THIS STORM TO
CHANGE THAT THRU THE WEEK...BUT THIS SOMETHING TO KEEP IN MIND. ONCE
WE GET PAST THE WEEKEND...LONG RANGE MODELS ARE HINTING AT A DRY
PERIOD. KEEP YOUR FINGERS CROSSED. CERNIGLIA

&&

.AVIATION...FRONT MOVING IN TODAY. RAIN WILL DEVELOP BY MIDDAY WITH
CEILINGS LOWERING TO 2000 TO 3000 FEET. SOME VISIBILITIES 3-5SM IN
HEAVIER RAIN THIS AFTERNOON. SOUTH WIND AROUND 8 KNOTS AT KSEA.
SCHNEIDER

&&

.MARINE...ASTRONOMICAL TIDES RUNNING HIGH. HIGH TIDES HAVE OCCURRED
THIS MORNING AND CURRENT MINOR TIDAL OVERFLOW STATEMENT WILL BE
ALLOWED TO EXPIRE. WITH FRONT MOVING THROUGH TONIGHT...PRESSURE WILL
BE RELATIVELY LOW AND WILL NEED ANOTHER MINOR TIDAL OVERFLOW
STATEMENT FOR WEDNESDAY MORNING. HIGHEST TIDES AT SEATTLE WHERE
MINOR TIDAL OVERFLOW LOOKS CERTAIN. WILL NEED AN ANOMALY OF +1.5 AT
BELLINGHAM FOR OVERFLOW THERE WHICH LOOKS MARGINAL. TIDES LOWER ON
THE COAST SO NOT EXPECTING OVERFLOW THERE. WILL ISSUE ANOTHER
STATEMENT THIS AFTERNOON. SCHNEIDER

&&

.SEATTLE WATCHES/WARNINGS/ADVISORIES...
    .GALE WARNING COAST...STRAIT...AND NORTHERN INLAND WATERS.
    .SMALL CRAFT ADVISORY ADMIRALTY INLET.
    .SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS.
    .WINTER STORM WARNING CASCADES AND OLYMPICS THROUGH WED MORNING.
    .SNOW ADVISORY FOR THE OLYMPICS INTO THIS EVENING.
    .FLOOD WATCHES/WARNINGS...REFER TO LATEST STATEMENTS.

&&

WEATHER.GOV/SEATTLE

In the hours before

Special weather statement, Jan 31, 3:30 PM PST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SEATTLE WA
330 PM PST TUE JAN 31 2006

WAZ002>018-020000-WESTERN WHATCOM COUNTY-NORTHERN CASCADE FOOTHILLS-
CENTRAL CASCADE FOOTHILLS-NORTHWEST INTERIOR-EVERETT AND VICINITY-
SEATTLE METROPOLITAN AREA-TACOMA AREA-ADMIRALTY INLET AREA-
HOOD CANAL/KITSAP PENINSULA-SOUTHWEST INTERIOR-OLYMPICS-
EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA-
NORTH COAST-CENTRAL COAST-WEST SLOPES NORTHERN CASCADES AND PASSES-
WEST SLOPES CENTRAL CASCADES AND PASSES-
330 PM PST TUE JAN 31 2006

...MORE HEAVY RAIN WILL FALL ON ALREADY SOGGY SOILS ACROSS THE
REGION TODAY AND WEDNESDAY...

THE PUGET SOUND AREA HAS RECEIVED SEVERAL DAYS OF SIGNIFICANT
RAINFALL. SOILS REMAIN SATURATED AND THOSE ON STEEPER SLOPES ARE
PRIMED TO GIVE WAY IN LANDSLIDES.  SEVERAL LANDSLIDES OCCURRED IN
THE REGION YESTERDAY.

ANOTHER STRONG PACIFIC WEATHER SYSTEM WILL BRING MORE LOCALLY
HEAVY RAINFALL TO THE AREA TODAY THROUGH WEDNESDAY. THE
PRECIPITATION FORECAST WITH THIS SYSTEM IS EXPECTED TO RANGE FROM
ONE TO THREE INCHES AND LOCALLY HIGHER BEFORE THE PRECIPITATION
TAPERS OFF TO SHOWERS ON WEDNESDAY.  THE U.S. GEOLOGICAL SURVEY
ADVISES THAT THIS AMOUNT OF RAIN...IN ADDITION TO THE WET SOIL
CONDITIONS...ARE LIKELY TO RESULT IN ADDITIONAL LANDSLIDES DURING
THE NEXT SEVERAL DAYS.

WHILE THE U.S.G.S. THRESHOLDS APPLY TO THE SEATTLE AREA OF PUGET
SOUND...MOST OF THE LOWLANDS OF WESTERN WASHINGTON ARE SUSCEPTIBLE
TO LANDSLIDES DUE TO WET SOILS. AREAS MOST SUSCEPTIBLE TO LANDSLIDES
UNDER THESE CONDITIONS ARE STEEP COASTAL BLUFFS AND OTHER STEEP
HILLSIDES. FOR MORE INFORMATION ABOUT CURRENT CONDITIONS...SEE THE
FOLLOWING INTERNET WEB PAGES:

HTTP://WWW.WRH.NOAA.GOV/SEW  (FOR WEATHER FORECASTS ALL LOWER CASE)
HTTP://LANDSLIDES.USGS.GOV/MONITORING/SEATTLE/RTD/FORECAST.PHP (ALL
LOWER CASE)

JBB
WEATHER.GOV/SEATTLE

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 4:20 PM PSTWinter Storm WatchSEW6 hr
Jan 30, 10:44 PM PSTSnow AdvisorySEW53 hr
Jan 30, 10:44 PM PSTWinter Storm WarningSEW29 hr

Nearby

High Wind Warnings in Washington, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.